[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re:[IP] Seizures or Not?

<<<<From: email @ redacted
Subject: [IP] Seizures or Not?

<<<<Kap was dxd w/ adhd pre D.  Since starting 
insulin shot and or pump he has done SO MUCH BETTER.But my ? is - seizures
- just how can I tell he is having them with HIGH bgs. (over 200) the
worse it getsOr could you have them with highs? - Endo said no 
- but endo doesnt know mychild like I do!
He acts drunk, glassy eyes, falls down, doesnt 
repsond to me or anyone, drops 
things, can't hold anything, slurred speech, hand 
and feet are numb.>>>>>

I'm not familiar with seizures/high bg. I have only seen a couple of
seizures in my son and had NO problem knowing what it was. HOwever, Ryan
was dx w/ADHD prior to D also. What medication is Kap on? Last year, just
after starting on pump, Ryan was having high symptoms, dizzy, sick
stomach, sweating, etc. after lunch. I assumed it was high bg causing it,
spiking after a meal. . After several months of  this,we ran out of his
ADHD meds one day (he was on Pamelor), and viola!, not sick after lunch.
He was on the Pamelor because Ritalin was affecting his appetite, and
while he was on MDI, not eating enough lunch, snacks, was a big problem.
(he was also only 5 years old at the time we first tried Ritalin) We have
since started Ritalin again, and with the pump, it has worked ok, because
the mid-morning and afternoon snack aren't needed anyway.  

Maybe you should re-evaluate his other medication (I'm assuming he is on
some), the medication could be causing the high bg too. As we found out
the hard way when Ryan was on prednisone for poison ivy a few months ago.

ADHD and diabetes are not a fair mix. (who said life's fair?) I get sooo
frustrated sometimes... "Ryan did you bolus for your snack?" the answer
comes back ..."what snack?"  and keeping track of his BG meter? well, lets
just say we're working on it... working on what????? (anyone who lives
with ADHD or ADD will get that one)

Darlene, I hope you can resolve this problem for Kap, as it sounds
miserable for him (and you). Good luck.

Rae, Ryan's mom

Do You Yahoo!?
Talk to your friends online with Yahoo! Messenger.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml